Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 27, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 16, 2006, 5:00 AM PST for 4 counties in Nevada. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2006, 5:00 AM PST (13:00 UTC)
- Expired
- Nov 16, 2006, 8:57 AM PST
- In force
- 4 hr
- Issued by
- NWS Reno, NV
Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 1.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2667 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 161300 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 500 AM PST THU NOV 16 2006 NVZ003-161900- /O.NEW.KREV.WI.Y.0027.061116T1300Z-061116T1900Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 500 AM PST THU NOV 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. GUSTY WINDS AHEAD OF A COLD FRONT WILL AFFECT THE AREA THIS MORNING. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THIS MORNING IN WIND PRONE AREAS...ESPECIALLY IN THE FOOTHILLS AND ALONG HIGHWAY 395. THE WINDS WILL DECREASE LATER THIS MORNING. IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
1 follow-up statement
000 WWUS75 KREV 161657 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 857 AM PST THU NOV 16 2006 NVZ003-161800- /O.CAN.KREV.WI.Y.0027.000000T0000Z-061116T1900Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 857 AM PST THU NOV 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. GUSTY SOUTHWEST WINDS WILL CONTINUE TO AFFECT THE RENO...CARSON CITY...MINDEN AREA TODAY. WINDS WILL REMAIN BETWEEN 15 AND 30 MPH WITH GUSTS NEAR 40 MPH IN THE FOOTHILLS AND IN WIND PRONE AREAS ALONG HIGHWAY 395. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:30 AM PST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 16, 3:30 AM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 330 AM PST THU NOV 16 2006 .UPDATE... WINDS CONTINUED TO INCREASE EARLY THIS MORNING AS FRONT APPROACHED THE AREA. MOST WIND GUSTS ARE IN THE 30-40 MPH RANGE...HOWEVER WIND PRONE AREAS SUCH AS GALENA...THE FOOTHILLS...AND ALONG PORTIONS OF HIGHWAY 395 WILL BE AFFECTED BY WIND GUSTS UP TO 55 MPH. THEREFORE A WIND ADVISORY WAS ISSUED UNTIL 11AM. BENINATO .SHORT TERM... STRONG 130 KT PACIFIC JET MOVING OVER NRN CA AND NRN NV WITH SHORT WAVE MOVING INTO THE PAC NW AND NRN CA WILL MOVE EAST TODAY WHILE DRAGGING A WEAK COLD FRONT. THE FRONT WILL BECOME NEARLY STATIONARY OVER NRN CA-NRN NV TODAY. ENOUGH MOISTURE AND INSTABILITY WITH SYSTEM WILL PRODUCE SCATTERED SHOWERS TODAY IN THE SIERRA NORTH OF TAHOE AND FAR NWRN NV WITH ISOLATE SHOWERS ELSEWHERE NORTH OF HIGHWAY 50. WINDS HAVE PICKED UP EARLY THIS MORNING AHEAD OF SYSTEM. 700 MB WINDS 50-55 KTS HAVE TRANSLATED TO SURFACE WINDS MAINLY GUSTING TO 35-40 MPH. HOWEVER ISOLATED LOCATIONS IN PRONE AREAS...ESPECIALLY ALONG HIGHWAY 395...HAVE BEEN GUSTED AS HIGH AS 56 MPH. RIDGE TOP WINDS WILL GUST UP TO 90 MPH THIS MORNING BEFORE DROPPING TO AROUND 70 MPH IN THE AFTERNOON. SINCE THESE HIGHER WINDS AT LOWER ELEVATIONS ARE MORE ISOLATED...WILL ONLY HIGHLIGHT IN ZONES FOR NOW. HOWEVER A LAKE WIND ADVISORY WILL BE ISSUED FOR TAHOE/PYRAMID THROUGH THIS AFTERNOON. ONCE THE FRONT STALLS...WEAK UPPER LEVEL SHORT WAVES WILL MOVE ACROSS THE AREA AND PRODUCE PERIODS OF MAINLY ISOLATED SHOWERS. THE STRONGEST SHORT WAVE WILL MOVE QUICKLY ACROSS LASSEN COUNTY ON FRIDAY AFTERNOON/NIGHT WHICH MAY PRODUCE MORE SCATTERED COVERAGE AGAIN NORTH OF HIGHWAY 50. MOST PRECIP WILL BE LIGHT DUE TO THE FAST MOVEMENT OF THE SYSTEM...HOWEVER SOME LOCATIONS IN THE SIERRA COULD SEE UP TO 0.25 INCHES OF RAIN BY SATURDAY MORNING. SNOW LEVELS WILL REMAIN ABOVE 8000 FEET THROUGH SATURDAY. MODELS CONTINUE TO HAVE MINOR DISCREPANCIES WITH TIMING OF THE SHORT WAVES THEREFORE LATER SHIFTS WILL HAVE TO IRON OUT THE FINER DETAILS. TEMPERATURES WILL START OUT WELL ABOVE NORMAL TODAY WITH WRN NV VALLEYS MAKING IT UP INTO THE MID 60S DUE TO STRONG WESTERLY FLOW. LOW TEMPERATURES THIS MORNING IN THE RENO AREA HAVE YET TO FALL BELOW THE MID TO UPPER 50S. THERE WILL BE SOME COOLING ON FRIDAY AND SATURDAY AS CLOUDS/PRECIP SPILL OVER AND HEIGHTS FALL...BUT TEMPERATURES WILL STILL REMAIN UP TO 5 DEGREES ABOVE NORMAL. BENINATO .LONG TERM...SUNDAY THROUGH WEDNESDAY... MODELS COMING AROUND TO A GOOD CONSENSUS SOLUTION FOR SUNDAY/MONDAY...BUT QUESTIONS REMAIN TUESDAY AND BEYOND. RIDGING OVER THE AREA SUNDAY WILL BREAK DOWN A BIT AS NEXT SYSTEM MOVES INTO PACNW MONDAY. EXPECT WINDS TO INCREASE AS GRADIENT STRENGTHENS MONDAY BUT A BIG EVENT APPEARS UNLIKELY AT THIS TIME. WITH HEIGHTS REMAINING HIGH AND THE BULK OF THE STORM REMAINING NORTH OF US...HAVE JUST KEPT IN THE 20-30 POPS ACROSS THE NORTHERN 1/3 OR SO. TUESDAY AND WEDNESDAY...MODELS ARE IN TWO GENERAL CAMPS. GFS SHOWS A FASTER ZONAL FLOW WITH ANOTHER SHORT WAVE POSSIBLE TUESDAY AND PERHAPS THURSDAY. IN THE MEANTIME...EURO/CANADIAN ARE SLOWER WITH MORE RIDGING TUESDAY AS THE NEXT SYSTEM DEEPENS OFF THE COAST BEFORE MOVING IN WED INTO THUR. AT THIS TIME...LIKE THE EURO IDEA...BUT SINCE THERE IS SO MUCH UNCERTAINTY HAVE GONE WITH A BROAD BRUSH 20-30 POP SCENARIO (CLOSE TO CLIMO) ACROSS THE NORTHERN HALF OF THE AREA. THE BAROCLINIC ZONE FROM ALL MODELS AT LEAST DOES NOT PENETRATE SOUTH OF I-80 SO AT LEAST I CAN SAY RELATIVELY DRY SOUTH 1/4 OF AREA WITH SOMEWHAT HIGHER CONFIDENCE. IT ALSO LOOKS ABOVE NORMAL FOR MUCH OF THE AREA DURING THE PERIOD. FINALLY...MODELS ARE ALL HINTING AT A PATTERN IN TRANSITION SO CONFIDENCE WILL BE RATHER LOW IN THE EXTENDED THE NEXT FEW DAYS. WALLMANN && .AVIATION... VFR CONDITIONS EXPECTED AREA WIDE. WEAKENING FRONT IN EXTREME NW NV MAY HAVE CLODS LOW ENOUGH TO OBSCURE THE HIGHEST MTN PEAKS...BUT OTHERWISE CIGS WILL REMAIN NEAR 10000 FT ASL. WALLMANN && REV WATCHES/WARNINGS/ADVISORIES... NV...WIND ADVISORY UNTIL 11 AM PST NVZ003. CA...NONE. && HTTP://WEATHER.GOV/RENO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.